That was a “Trip”

I just experienced my first hallucination, ever, late last night. I was so scared. I was freaking out. My husband was at work, and my dogs were scared of me. Yes, a hallucination that was so terrifying, I won’t even write about what I saw on this post. Well, I would tell you guys, but I have racked my brain, there is no way to describe what I was hearing and seeing. Yes, a visual and auditory hallucination!

The visual stuff was gone when I woke up this morning. The auditory has been plaguing me for about a month, sometimes it’s a heavy metal song, and I just can’t quite make out the lyrics, other times its punk! If it’s not some kind of music it is a high-pitched ringing, like when power lines buzz. I am just thankful my headache went away! This high pitched hum is making me nauseous.

I don’t want to point fingers … [cough, cough, REQUIP, cough] but there is only one medication that I have changed in the last year, and that was last month! So I started writing down all the ‘side effects’ I believed I was experiencing. I have a doctor appointment this Thursday. (Man, do I have some shit to report!) I wrote down eleven symptoms I believed were possible side effects from this medication. I looked the medication up in my Pocket Pharmacy App (great App), and they listed twelve; my eleven matched! Holy cow! I have never experienced such horrific side effects. I just am not that susceptible to medications. They usually just work or they don’t. If I have any kind of side effect, it is for a short while and something easily fixable like ‘dry mouth.’

I began tapering immediately! I want off this medication. I want off now! I never want to experience what I saw last night. Ever. Stuff was melting all around me, things that do not typically move were moving! I was simply terrified!

Have any of you have ever experienced a hallucination? What was your “trip” like?

IMG_0193~Kim

55 comments

  1. I appreciate your sharing. I’ve not had hallucinations that are prescrition med induced. I couldn’t imagine going through that out of the blue with no way to prepare. Happy you aren’t seeing anything more today.

    Liked by 3 people

  2. I’d be pretty terrified if I suddenly had hallucinations like that, too! I’m glad at least you were able to link it to the medication, rather than not know what’s been causing it, and other symptoms – definitely a lot to report back to the doctor when you go! You’ve had some tough times lately, Kim – I hope that coming off this med and reviewing your options will help at least in regards the side-effects you’ve been experiencing. Sending hugs…
    Caz xx

    Liked by 2 people

  3. The hair on my arms is still standing up! Yes hallucinations, one time because some prick put a hit of acid in my beer and I had no idea, though I will never forget that terror, or leave a drink unattended again. Another time with Chantix that I don’t think I could have made it through alone, it was more not being able to tell what my mind was creating and what was really happening, no moving furniture or anything like that, but I don’t know how to explain it. I’m glad you found the cause and can talk yourself down!

    Liked by 1 person

  4. Oh dear Kim, I am so sorry you had to deal with so much. I am glad you were able to connect the hallucinations to the medication so you could change that and get rid of the side effects. I know I had that happen one time as a bad combination or a high dose of steroids and I think Ambien, but it never happened again. My husband brought me to the ER because I scared him, but the ride to the hospital scared me because I was seeing some pretty wild things that I guess were not really there. I wish you nothing but wellness sweetie!

    Liked by 1 person

    1. Really! Everything looks so real, and you know it is just not! Terrifying. I should get ahold of Stephen King… we could re-do the scary scenes of The Shining! I’ve never experienced anything close to what I went through that night. Medications aren’t for the faint of heart! xo.

      Liked by 1 person

  5. That is some freaky and scary side effect Kim. Get off the stuff ASAP. You’re knowledgeable and know your body. Dealing with the normal crap fibromyalgia brings is bad enough without having to cope with visits from the boogeyman

    Liked by 1 person

    1. I must admit, it is a damn safe medication, why I went off the deep end, I don’t know. I really feel bad for the Parkinson’s folks this drug was made for. Drugs for Parkinson’s as a whole suck pond water. My BFF (since middle school), her hubby is currently battling Parkinson’s. Just so damn sad what it has done to that proud man. At least I know what drug is the culprit. Terrifying.

      Liked by 1 person

    1. Damn night terrors. I struggle with those, less frequently as I age, thank god. Really bad in my 20s & 30s. Not fun, Bill. Have you had these long. I just had a one time trip. It was terrifying but I’ve been in a low grade flare sine June, wasn’t a flare after all but side effects, I’m lucky cause I was getting damn depressed with vertigo and nausea all the time. I see the light at the end of the tunnel. But dreams… they can visit every night! No thanks.

      Like

      1. I’ve been plagued with brutally realistic dreams. Scarier than nightmares because they so resemble reality. Former jobs, former bosses, friends are in them. Lots of dreams about my ex-wife, situations playing out in which she reveals affairs and crap like that. Even though I know she was never unfaithful.
        My Dad has been haunting me a lot lately. The torturous part is that I spend my days trying to interpret them. No wonder I can’t sleep, I don’t want to pile any more shit on my plate!

        Liked by 1 person

            1. I’m sorry. I may have. My short term memory is really suffering, I’ve been flaring or suffering side effects awful. I’ll be retracing my steps when the fog clears. Sometimes my short term memory comes back, sometimes it doesn’t and I turn into Colombo until I completely investigate the missing time. I apologies if I’m asking you stuff you already shared. I will go back and read that post once my brain fog clears.

              Like

            2. no apologies necessary! I just wanted you to know that if you want to know more about my fun sleeping habits I dedicated a whole post to it. No obligation of any kind Kim.
              I do hope you feel better btw

              Liked by 1 person

  6. Wow Kim! That’s s scary! The only side effect I’ve ever gotten was a rash. What’s really scary are the tv commercials that list so many side effects of some of these new drugs.

    Liked by 1 person

  7. I was having awful vivid dream and once, I dreamed that my face was melting off! I am afraid to start a new med now, I am on the lookout for any strange side effects, especially enhanced desire and obsession with suicide. I’m so sorry that you had such a frightening experience, Kim. :/

    Liked by 1 person

  8. In this dark hour, you still have the generosity to share a recommendation for what looks like a very useful app. I have just downloaded Pocket Pharmacist. Maybe some day, it will bail me out of trouble, all thanks to you!

    Liked by 1 person

    1. Thank you! I so hope the APP will be a good experience for you! It is so important we continue to gain medical knowledge, beyond what we are told, for our physical and mental well being! I will jump on over to your site and check it out! Please feel free to add a link to your blog here in the comments. I look forward to reading your posts! ~Kim

      Liked by 1 person

    1. Hi Casey! Nope. The date rape drug is called Rohypnol. (Ro-HIP-nol.) It sounds darn close tho- Requip is a Parkinson’s disease medication. It works on the brain’s dopamine receptors. I have taken many medications for Restless Legs Syndrome that borrow from the Parkinson’s medication pool. I do not have good luck on these and Requip was the last in a trilogy that I tried for my RLS. NO MORE! Never will I take another medication used for Parkinson’s. But. That is my chemical make-up not agreeing with the medication. I know many people that take it and have absolutely not one little problem on it. (I’m back to the drawing board for my RLS.) Bummed.

      Liked by 1 person

  9. Goodness! Remember to taper off carefully, Kim; getting off medication can be worse than getting on it! I haven’t experienced hallucinations myself since the late 80’s, and those I actively sought. 😉

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

w

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.